Alert archive / South Dakota / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Dec 9, 2012, 8:58 PM CST for 10 counties in South Dakota; 4 counties in Minnesota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 8:58 PM CST (02:58 UTC)
- Expired
- Dec 10, 2012, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 70 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS43 KFSD 100258 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 858 PM CST SUN DEC 9 2012 .CLEARING SKIES AND NORTHWEST WINDS WILL DRIVE TEMPERATURES TO SUBZERO LEVELS. THESE READINGS COMBINED WITH GRADUALLY DECREASING NORTHWEST WINDS WILL PRODUCE WIND CHILL READINGS OF 25 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT. MNZ071-072-080-081-SDZ040-055-101100- /O.EXP.KFSD.BZ.W.0001.000000T0000Z-121210T0300Z/ /O.NEW.KFSD.WC.Y.0001.121210T0300Z-121210T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-BROOKINGS-LAKE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... BROOKINGS...MADISON 858 PM CST SUN DEC 9 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... ...BLIZZARD WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH GRADUALLY DECREASE TO 5 TO 10 MPH AFTER MIDNIGHT TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES ARE EXPECTED TO HOVER AROUND 20 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ097-SDZ056-100400- /O.EXP.KFSD.BZ.W.0001.000000T0000Z-121210T0300Z/ PIPESTONE-MOODY- INCLUDING THE CITIES OF...PIPESTONE...FLANDREAU 858 PM CST SUN DEC 9 2012 ...BLIZZARD WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA OVERNIGHT ALLOWING FOR IMPROVING CONDITIONS. $$ MNZ089-090-098-SDZ062-100400- /O.EXP.KFSD.WW.Y.0012.000000T0000Z-121210T0300Z/ NOBLES-JACKSON-ROCK-MINNEHAHA- INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD... LUVERNE...SIOUX FALLS 858 PM CST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA THROUGH THE OVERNIGHT ALLOWING FOR IMPORVING CONDITIONS. $$ SDZ038-039-052>054-058>060-101100- /O.NEW.KFSD.WC.Y.0001.121210T0300Z-121210T1500Z/ BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY 858 PM CST SUN DEC 9 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * WIND...NORTHWEST WINDS OF 15 TO 20 MPH GRADUALLY DECREASE TO 5 TO 10 MPH AFTER MIDNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES ARE EXPECTED TO HOVER AROUND 20 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
2 follow-up statements
231 WWUS43 KFSD 100951 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 351 AM CST MON DEC 10 2012 .CLEAR SKIES AND COLD TEMPERATURES HAVE ALLOWED TEMPERATURES TO FALL BELOW ZERO. BECAUSE TEMPERATURES ARE THIS COLD...DECREASING WINDS WILL STILL BE ENOUGH TO LOWER WIND CHILL READINGS TO HAZARDOUS LEVELS EARLY THIS MORNING. MNZ071-072-080-081-SDZ038>040-052>055-058>060-101500- /O.CON.KFSD.WC.Y.0001.000000T0000Z-121210T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY 351 AM CST MON DEC 10 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND...NORTHWEST WINDS HAD DECREASED TO 5 TO 15 MPH EARLY THIS MORNING...AND WILL BE SHIFTING TO THE SOUTHWEST OR SOUTH FROM THE JAMES RIVER WEST. * WIND CHILL VALUES...WIND CHILL VALUES OF 15 TO 25 BELOW ZERO WILL CONTINUE UNTIL DAYTIME HEATING BEGINS. WITH ACTUAL TEMPERATURES BELOW ZERO...THE RELATIVELY LIGHT WINDS WILL STILL BE ENOUGH TO CAUSE THESE HAZARDOUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
670 WWUS43 KFSD 101510 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 AM CST MON DEC 10 2012 .WIND CHILLS WILL CONTINUE TO SLOWLY IMPROVE THIS MORNING WITH MODERATING TEMPERATURES AND DIMINISHING WINDS. MNZ071-072-080-081-SDZ038>040-052>055-058>060-101615- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-121210T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY 910 AM CST MON DEC 10 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WINDS ACROSS THE AREA HAVE DIMINISHED TO LESS THAN 10 MPH... AND WHILE ACTUAL TEMPERATURES REMAIN BELOW ZERO...THE WIND CHILLS WILL CONTINUE TO MODERATE THROUGH THE MORNING HOURS. $$ CHAPMAN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 8:30 PM CST, 28 minutes earlier.
Area forecast discussion, Dec 9, 8:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CST SUN DEC 9 2012
.DISCUSSION...
SKIES CLEARING ACROSS THE AREA...THOUGH WINDS ARE CONTINUING TO
REMAIN BRISK. WITH LOW LEVEL COLD AIR ADVECTION...DECREASING WINDS
WILL BE A VERY GRADUAL PROCESS ACROSS THE REGION. WITH COLD AIR
ADVECTION THROUGHOUT THE DAY...TEMPERATURES HAVE ALREADY FALLEN
20-25 DEGREES FROM DAY TIME HIGHS EARLY THIS MORNING. WILL LIKELY
SEE TEMPERATURES FALL ANOTHER 15 DEGREES OR SO AS WINDS DECREASE AND
SKIES CLEAR. WITH COLD AIR AND WINDS...OPTED TO ISSUE A WIND CHILL
ADVISORY FOR NORTHERN EDGE OF CWA WHERE WIND CHILLS WILL BE 25 TO 30
BELOW MUCH OF THE NIGHT. UPDATED HEADLINES TO FOLLOW AROUND 03Z.
&&
.AVIATION.../FOR THE 00Z TAF ISSUANCE/
IFR AND MVFR CEILINGS ALONG AND EAST OF INTERSTATE 29 WILL GRADUALLY
BECOME VFR OVERNIGHT THROUGH 08Z WITH VFR CONDITIONS AFTER 08Z. WEST
OF I29...VFR CONDITIONS EXPECTED. BLOWING SNOW WILL PRODUCE
VISIBILITIES BELOW 1 MILE AT TIMES THROUGH 08Z MAINLY EAST OF I29.
&&
.PREV DISCUSSION.../ISSUED AT 308 PM CST/
THE AREA OF LOW PRESSURE AND UPPER WAVE CONTINUE TO SLOWLY PUSH OFF
TO OUR EAST. MAINLY JUST SOME LIGHT SNOW AND FLURRIES LINGERING INTO
THE EVENING ACROSS SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND
NORTHWEST IOWA...WITH A FEW HEAVIER BURSTS OF SNOW ACROSS PORTIONS
OF SOUTHWEST MINNESOTA. NOT EXPECTING MUCH IN THE WAY OF ADDITIONAL
ACCUMULATIONS...WITH MAYBE AROUND AN INCH ACROSS PORTIONS OF
SOUTHWEST MINNESOTA AND NORTHERN IOWA. MAIN ISSUE THROUGH THE
EVENING WILL CONTINUE TO BE STRONG WINDS AND BLIZZARD CONDITIONS
FROM BLOWING SNOW. EXPECT WHITEOUT CONDITIONS TO CONTINUE ACROSS THE
WARNING REGION...SLOWLY IMPROVING AS WE HEAD INTO THE EVENING HOURS
FROM WEST TO EAST AS WINDS BEGIN TO DIE DOWN. EVENING SHIFT WILL
HAVE TO CONTINUE TO MONITOR CONDITIONS AND ASSESS IF WARNINGS NEED
TO BE EXTENDED AT ALL TONIGHT. ACROSS THE ADVISORY AREA...WILL
CONTINUE TO SEE AREAS OF BLOWING SNOW WITH VISIBILITIES DOWN TO A
HALF MILE AT TIMES. FURTHER SOUTHEAST...BRIEF REDUCTIONS IN
VISIBILITY ARE POSSIBLE IN FLURRIES AND LIGHT SNOW INTO THE EVENING.
SKIES WILL CLEAR FROM WEST TO EAST TONIGHT AS HIGH PRESSURE MOVES
OVERHEAD. WINDS WILL ALSO QUICKLY DISSIPATE FROM WEST TO EAST AFTER
MIDNIGHT. WITH THE SNOW COVER OVER MUCH OF THE AREA...LOWS WILL BE
ON THE COLD SIDE OF GUIDANCE. GENERALLY EXPECTING READINGS BELOW
ZERO OVER MUCH OF THE AREA...WITH NEGATIVE TEENS LIKELY FROM
MITCHELL TO HURON TO BROOKINGS. WIND CHILL VALUES THIS EVENING WILL
DROP INTO THE NEGATIVE 15 TO 25 RANGE AT TIMES BEFORE WINDS TAPER
OFF. AS THE TROUGH PUSHES EAST WILL SEE A WARMING TREND ALOFT
TOMORROW. UNFORTUNATELY WITH SNOW COVER AND A STRONG MORNING
INVERSION...WE WILL NOT BE ABLE TO REALIZE MUCH OF THAT WARMING.
WENT CLOSER TO THE COLDER MAV/GEM GUIDANCE FOR HIGHS... GIVING
READINGS AROUND 10 IN SOUTHWEST MINNESOTA TO BROOKINGS...TO THE MID
20S ALONG THE MISSOURI RIVER. /CHENARD
MONDAY NIGHT WILL SEE A WEAK MIXY FRONT PASS WITH WHAT SHOULD BE
INCREASING DEW POINTS AND TEMPERATURES IN SOME LOCATIONS THROUGH THE
NIGHT. STILL A CHILLY NIGHT WITH LOWS IN THE SINGLE DIGITS AND
TEENS. WITH SOME CLOUD COVER TEMPERATURES COULD BE A SMIDGE WARMER
THAN FORECAST BUT WITH THE FRESH SNOW COVER TOUGH TO GO AS WARM OR
WARMER THAN GUIDANCE.
TUESDAY WILL TRY TO MODIFY AND WARM A BIT BUT WITH WIDESPREAD SNOW
COVER WILL KEEP ANY MIXING POTENTIAL IN CHECK. WILL AIM FOR LOWER
20S IN THE NORTH TO THE LOWER 30S IN SOUTHERN CWA...SOMETHING NOT TO
FAR FROM ISOTHERMAL TO 925MB.
TUESDAY NIGHT INTO WEDNESDAY WILL SEE A FAIRLY STRONG SOUTHERLY
PRESSURE GRADIENT TRANSLATE FROM WEST TO EAST BRINGING MILDER
READINGS BOTH TUESDAY NIGHT AND WEDNESDAY. WILL SIM FOR GRADUALLY
RISING TEMPERATURES THROUGH THE NIGHT THEN WILL AGAIN GO SOMETHING
CLOSE TO ISOTHERMAL FROM 925MB.
IN THE LATTER PERIODS(THU/SUN)...A QUICK MOVING NORTHERN STREAM JET
STREAK WILL PUSH EAST THROUGH THE GREAT LAKES EARLY IN THE PERIOD AS
A SOUTHERN STREAM JET MAX CARVES OUT A TROUGH IN THE WEST. THE
MODELS ARE A LITTLE MORE AGGRESSIVE IN LIFTING THIS TROUGH A LITTLE
NORTHWARD INTO KANSAS AND MISSOURI BY SATURDAY. THIS WILL KEEP HE
CHANCE FOR SNOW IN THE SOUTHERN CWA FOR FRIDAY NIGHT AND SATURDAY
AND IF THE MODELS CONTINUE TO TREND A LITTLE WARMER THERE COULD BE A
THREAT FOR A LITTLE MIXED PRECIPITATION AS WELL. THE TROUGH OF LOW
PRESSURE IS EXPECTED TO MOVE TO THE EAST OVER THE WEEKEND WITH THE
AIR MASS BEHIND NOT VERY COLD...SO NO MAJOR COLD SHOT LIKE CURRENTLY
ONGOING BEHIND THIS WEEKENDS WAVE. /08
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR MNZ071-072-080-081.
NE...NONE.
SD...WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR SDZ038>040-052>
055-058>060.
&&Hazardous weather outlook, Dec 9, 10:45 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 AM CST SUN DEC 09 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1045 AM CST SUN DEC 09 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... OCCASIONAL LIGHT SNOW COUPLED WITH VERY STRONG NORTH TO NORTHWEST WINDS...GUSTING TO AROUND 50 MPH AT TIMES IN CENTRAL SOUTH DAKOTA...WILL PRODUCE BLIZZARD CONDITIONS ALONG AND NORTHEAST OF A PLATTE TO MADISON TO MARSHALL LINE. AREAS ALONG INTERSTATE 90 INTO SOUTHWEST MINNESOTA WILL ALSO SEE BLOWING SNOW DEVELOP WITH VISIBILITIES REDUCED TO A HALF MILE OR SO AT TIMES ALONG WITH WIND GUSTS AROUND 40 MPH. THE WORST CONDITIONS WILL SUBSIDE ALONG WITH THE WINDS LATE THIS AFTERNOON INTO THIS EVENING. WIND... NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH...WILL EXPAND ACROSS THE REGION THIS MORNING BEHIND A STRONG COLD FRONT. THE WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THROUGH THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO WILL REMAIN POSSIBLE NORTH OF INTERSTATE 90 INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 9, 4:47 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM SNOW 7 N JEFFERS 44.16N 95.20W
12/09/2012 E6.0 INCH COTTONWOOD MN TRAINED SPOTTER
&&
CJANSENLocal storm report, Dec 9, 4:50 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM SNOW WORTHINGTON 43.63N 95.60W
12/09/2012 E2.5 INCH NOBLES MN LAW ENFORCEMENT
&&
CJANSENLocal storm report, Dec 9, 5:01 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM SNOW PIPESTONE 44.00N 96.31W
12/09/2012 E4.0 INCH PIPESTONE MN TRAINED SPOTTER
&&
CJANSENLocal storm report, Dec 9, 5:09 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM SNOW SIOUX FALLS 43.54N 96.73W
12/09/2012 M2.2 INCH MINNEHAHA SD OFFICIAL NWS OBS
STORM TOTAL
0404 PM SNOW MITCHELL 43.73N 98.03W
12/09/2012 M2.1 INCH DAVISON SD CO-OP OBSERVER
STORM TOTAL
0420 PM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/09/2012 E6.0 INCH JERAULD SD EMERGENCY MNGR
0420 PM SNOW CHAMBERLAIN 43.81N 99.32W
12/09/2012 M4.0 INCH BRULE SD LAW ENFORCEMENT
0425 PM SNOW ALEXANDRIA 45.05N 96.55W
12/09/2012 E4.0 INCH GRANT SD EMERGENCY MNGR
0425 PM SNOW 4 NNE FORESTBURG 44.08N 98.08W
12/09/2012 E5.0 INCH SANBORN SD CO-OP OBSERVER
0425 PM SNOW PARKSTON 43.39N 97.99W
12/09/2012 E3.0 INCH HUTCHINSON SD EMERGENCY MNGR
0425 PM SNOW 1 NW FLANDREAU 44.06N 96.61W
12/09/2012 M8.0 INCH MOODY SD CO-OP OBSERVER
0425 PM SNOW MADISON 44.01N 97.11W
12/09/2012 E7.0 INCH LAKE SD LAW ENFORCEMENT
0425 PM SNOW DE SMET 44.39N 97.55W
12/09/2012 E12.0 INCH KINGSBURY SD CO-OP OBSERVER
0425 PM SNOW 4 SE ROSWELL 43.96N 97.64W
12/09/2012 E5.0 INCH MINER SD EMERGENCY MNGR
0425 PM SNOW ARMOUR 43.32N 98.34W
12/09/2012 E2.0 INCH DOUGLAS SD EMERGENCY MNGR
0433 PM SNOW HENDRICKS 44.51N 96.43W
12/09/2012 M14.5 INCH LINCOLN MN TRAINED SPOTTER
0435 PM SNOW BROOKINGS 44.31N 96.79W
12/09/2012 E10.0 INCH BROOKINGS SD EMERGENCY MNGR
0435 PM SNOW SALEM 40.08N 95.73W
12/09/2012 E4.0 INCH RICHARDSON NE EMERGENCY MNGR
0439 PM SNOW MARSHALL 44.45N 95.79W
12/09/2012 E10.0 INCH LYON MN TRAINED SPOTTER
0441 PM SNOW 7 N JEFFERS 44.16N 95.20W
12/09/2012 E6.0 INCH COTTONWOOD MN TRAINED SPOTTER
0441 PM SNOW SLAYTON 43.99N 95.75W
12/09/2012 E7.0 INCH MURRAY MN EMERGENCY MNGR
0450 PM SNOW WORTHINGTON 43.63N 95.60W
12/09/2012 E2.5 INCH NOBLES MN LAW ENFORCEMENT
&&
BTLocal storm report, Dec 9, 5:15 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM SNOW HURON 44.36N 98.22W
12/09/2012 M7.1 INCH BEADLE SD CO-OP OBSERVER
STORM TOTAL.
&&
CJANSENLocal storm report, Dec 9, 5:47 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM SNOW MITCHELL 43.73N 98.03W
12/09/2012 M2.1 INCH DAVISON SD CO-OP OBSERVER
STORM TOTAL
0404 PM SNOW SIOUX FALLS 43.54N 96.73W
12/09/2012 M2.2 INCH MINNEHAHA SD OFFICIAL NWS OBS
STORM TOTAL
0420 PM SNOW CHAMBERLAIN 43.81N 99.32W
12/09/2012 M4.0 INCH BRULE SD LAW ENFORCEMENT
0420 PM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/09/2012 E6.0 INCH JERAULD SD EMERGENCY MNGR
0425 PM SNOW DE SMET 44.39N 97.55W
12/09/2012 E12.0 INCH KINGSBURY SD CO-OP OBSERVER
0425 PM SNOW 4 SE ROSWELL 43.96N 97.64W
12/09/2012 E5.0 INCH MINER SD EMERGENCY MNGR
0425 PM SNOW ALEXANDRIA 45.05N 96.55W
12/09/2012 E4.0 INCH GRANT SD EMERGENCY MNGR
0425 PM SNOW 4 NNE FORESTBURG 44.08N 98.08W
12/09/2012 E5.0 INCH SANBORN SD CO-OP OBSERVER
0425 PM SNOW PARKSTON 43.39N 97.99W
12/09/2012 E3.0 INCH HUTCHINSON SD EMERGENCY MNGR
0425 PM SNOW 1 NW FLANDREAU 44.06N 96.61W
12/09/2012 M8.0 INCH MOODY SD CO-OP OBSERVER
0425 PM SNOW ARMOUR 43.32N 98.34W
12/09/2012 E2.0 INCH DOUGLAS SD EMERGENCY MNGR
0433 PM SNOW HENDRICKS 44.51N 96.43W
12/09/2012 M14.5 INCH LINCOLN MN TRAINED SPOTTER
0435 PM SNOW SALEM 40.08N 95.73W
12/09/2012 E4.0 INCH RICHARDSON NE EMERGENCY MNGR
0435 PM SNOW BROOKINGS 44.31N 96.79W
12/09/2012 E10.0 INCH BROOKINGS SD EMERGENCY MNGR
0439 PM SNOW MARSHALL 44.45N 95.79W
12/09/2012 E10.0 INCH LYON MN TRAINED SPOTTER
0441 PM SNOW 7 N JEFFERS 44.16N 95.20W
12/09/2012 E6.0 INCH COTTONWOOD MN TRAINED SPOTTER
0441 PM SNOW SLAYTON 43.99N 95.75W
12/09/2012 E7.0 INCH MURRAY MN EMERGENCY MNGR
0450 PM SNOW WORTHINGTON 43.63N 95.60W
12/09/2012 E2.5 INCH NOBLES MN LAW ENFORCEMENT
0501 PM SNOW PIPESTONE 44.00N 96.31W
12/09/2012 E4.0 INCH PIPESTONE MN TRAINED SPOTTER
0514 PM SNOW HURON 44.36N 98.22W
12/09/2012 M7.1 INCH BEADLE SD CO-OP OBSERVER
STORM TOTAL.
0546 PM SNOW MADISON 44.01N 97.11W
12/09/2012 M11.0 INCH LAKE SD EMERGENCY MNGR
&&
CJANSENNearby
Wind Chill Advisories in South Dakota, 2012Wind Chill Advisories in Minnesota, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.